Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 4, 2020, 3:46 AM EST. It took effect at Jan 4, 2020, 3:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2020, 3:46 AM EST (08:46 UTC)
- In effect from
- Jan 4, 2020, 3:00 PM EST
- Expired
- Jan 5, 2020, 3:26 PM EST
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
373 WHUS71 KCLE 040846 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 346 AM EST Sat Jan 4 2020 LEZ144>149-041700- /O.NEW.KCLE.SC.Y.0001.200104T2000Z-200105T1800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 346 AM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 PM EST SUNDAY... * WHAT...West winds increasing to 15 to 20 knots with gusts up to 30 knots with waves building to 3 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 3 PM this afternoon to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
7 follow-up statements
869 WHUS71 KCLE 041453 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 953 AM EST Sat Jan 4 2020 LEZ144>149-042300- /O.CON.KCLE.SC.Y.0001.200104T2000Z-200105T1800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 953 AM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 PM EST SUNDAY... * WHAT...West winds increasing to 15 to 20 knots becoming northwest with gusts up to 30 knots. Waves building to 3 to 5 feet occasionally 6 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 3 PM this afternoon to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
911 WHUS71 KCLE 042020 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 320 PM EST Sat Jan 4 2020 LEZ144>149-050430- /O.CON.KCLE.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 320 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
450 WHUS71 KCLE 050246 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 946 PM EST Sat Jan 4 2020 LEZ144>149-051100- /O.CON.KCLE.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 946 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
005 WHUS71 KCLE 050848 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 348 AM EST Sun Jan 5 2020 LEZ144>149-051700- /O.CON.KCLE.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 348 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots early this morning will decrease through 1 pm. Waves of 3 to 6 feet will subside to 1 to 3 feet for a few hours. The winds and waves increase this evening with another small craft advisory likely. * WHERE...Portions of central Lake Erie. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
087 WHUS71 KCLE 051515 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1015 AM EST Sun Jan 5 2020 LEZ144>149-051800- /O.CON.KCLE.SC.Y.0001.000000T0000Z-200105T1800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1015 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 knots will decrease through 1 pm. Waves of 3 to 5 feet will subside to 1 to 3 feet for a few hours. The winds and waves will increase and build respectively this evening with another small craft advisory likely. * WHERE...Portions of central Lake Erie. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
980 WHUS71 KCLE 051754 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1254 PM EST Sun Jan 5 2020 LEZ144>149-052200- /O.EXT.KCLE.SC.Y.0001.000000T0000Z-200105T2200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1254 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 knots will decrease through 5 pm. Waves of 3 to 5 feet will subside to 1 to 3 feet for a few hours. The winds and waves will increase and build respectively this evening with another small craft advisory likely. * WHERE...Portions of central Lake Erie. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
177 WHUS71 KCLE 052026 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 326 PM EST Sun Jan 5 2020 LEZ145>149-060430- /O.CAN.KCLE.SC.Y.0001.000000T0000Z-200105T2200Z/ /O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 326 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...Southwest winds to 30 knots with gusts up to 40 knots and waves 6 to 9 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ144-060430- /O.CAN.KCLE.SC.Y.0001.000000T0000Z-200105T2200Z/ /O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T0300Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 326 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST MONDAY... * WHAT...West winds to 30 knots with gusts up to 45 knots and waves 4 to 6 feet expected. * WHERE...Lake Erie nearshore waters from The Islands to Vermilion OH. * WHEN...From 10 PM this evening to 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142-143-060430- /O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T0300Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 326 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST MONDAY... * WHAT...West winds to 30 knots with gusts up to 45 knots and waves 4 to 6 feet expected. * WHERE...Lake Erie nearshore waters from Maumee Bay to Reno Beach OH and Lake Erie nearshore waters from Reno Beach to The Islands OH. * WHEN...From 10 PM this evening to 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 1:14 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 4, 1:14 AM EST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 114 AM EST Sat Jan 4 2020 .SYNOPSIS... Low pressure will track northeast through the Ohio valley tonight, moving into New England Saturday. A secondary trough will cross the local area on Saturday. High pressure will build across the region Saturday night and Sunday. Low pressure will move across the northern Great Lakes late Sunday through Monday while high pressure remains dominant across the Ohio valley through Monday night. Another low will track through the region on Tuesday. && .NEAR TERM /THROUGH TODAY/... Made some minor adjustments to pops through the next 36 hours and also lowered QPF. Snow accumulation through Sunday 12 UTC should be at most about 2 to 3 inches across inland Erie, PA. Previous Discussion... No big changes to the forecast for tonight as low pressure develops and tracks northeast through the Ohio valley. The cold front has moved almost all the way through the forecast area, although the temperatures remain warm with a weak gradient. The guidance continues to slowly shift the track of the low farther southeast, however a decent area of forcing/frontogenesis should lift directly over the area overnight on the northwest flank of the low, warranting categorical pops. Temperatures will fall through the night, and may become cold enough to mix rain/snow after midnight, mainly across northwest OH. The main surface low lifts northeast into eastern PA/NY Saturday morning as a secondary upper trough moves east across the Great Lakes through the day. The best mid/upper forcing at the base of the trough will move south of the area through the Ohio valley, but enough lingering moisture and lift warrants chance pops through much of Saturday across the area. Some lake enhancement is anticipated across the snowbelt, although instability will be marginal with max inversion heights of 5-7kft. Temperatures will be marginal enough through the day Saturday, with highs in the mid/upper 30s, for a rain/snow mix off and on, with no accumulation expected. Temperatures fall into the upper 20s Saturday night, with a transition to all snow in the evening for any lingering lake effect across the snowbelt. Accums Saturday night will be limited to the snowbelt, generally an inch or less, with 1 to 2 inches across the higher terrain of Erie county PA. Lake effect will taper off quickly after midnight. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... Sunday will begin with relatively fair conditions but then an occluded front will sweep in from the west during the afternoon and evening and produce light rain and snow showers. Only a light accumulation of snow is expected in inland northwest PA overnight. A low pressure system will form over the lower Mississippi Valley Monday night and move to the mid-Atlantic states on Tuesday. A mixture of light rain and snow will spread into the region on Tuesday. Temperatures during this period will be above normal and range from the mid 30s to lower 40s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... An upper trough will move through the region Tuesday night and early Wednesday with a brief cold shot advecting into the region on Wednesday. Lake effect snows are likely Tuesday night into Wednesday in the snowbelt. Fair weather is expected later Wednesday night and Thursday as high pressure slips by to the south of the region. Warm advection will overspread the region on Thursday. A frontal system will approach the region later Thursday night and Friday and spread rain into the region. The timing of the front into the region is questionable at this time. The GFS is slower than ECMWF which is more similar with the NBM. && .AVIATION /06Z Saturday THROUGH Wednesday/... A diffuse low pressure currently located over southeast Ohio and southwest Pennsylvania will continue to east off to the east coast through the night and during the day Saturday. Based on radar observations, rain is affecting all TAF sites except KFDY, though it will likely see additional rain showers at some point over the next few hours. Visibilities with rain will mainly MVFR with occasional IFR conditions in heavier rain. As the low pressure moves off to the east, colder temperatures will be advected in from the northwest, causing precipitation to transition to a rain/snow mix, first at KTOL over the next few hours, then at KFDY, KCLE, and KERI by 12 UTC and the other TAF sites later in the afternoon on Saturday. System precipitation will transition to lake effect snow by 00 UTC Sunday, mostly affecting KCLE, KCAK, KYNG, and KERI. MVFR and lower ceilings will remain across the region through the entire period. TAF sites that have IFR and lower ceilings will slowly improve Saturday night to MVFR conditions. Winds out of the north right now will increase with the tightening of the pressure gradient. All TAF sites will increase to at least 10 knot northwesterly winds by 00 UTC Sunday with gusts up to 20 knots. Locations closer to the lakeshore, such as KCLE and KERI, may experience slightly higher winds. .OUTLOOK...Non-VFR possible in scattered rain and/or snow showers through Tuesday. && .MARINE... Light winds over Lake Erie tonight will strengthen on Saturday as low pressure over the Ohio Valley moves away and the pressure gradient tightens and cold advection overspreads the lake. Northwest winds will increase to 15-20 knots Saturday afternoon and a SCA will likely be needed toward evening. Winds will back to the west and then southwest on Sunday. Winds will increase from the southwest to west Sunday night in the 18-27 knot range and slowly diminish on Monday and Monday night. Lighter winds are expected on Tuesday and stronger winds are expected on Wedneday in the wake of a cold front that will move across the lake early Wednesday. Another SCA will likely be need on Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Saunders/Sefcovic SHORT TERM...LaPlante LONG TERM...LaPlante AVIATION...Saunders MARINE...LaPlante
Hazardous weather outlook, Jan 4, 3:11 AM EST, 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 311 AM EST Sat Jan 4 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-050815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 311 AM EST Sat Jan 4 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-050815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 311 AM EST Sat Jan 4 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.